# SDR CA040414005

- Difficulty date: September 21, 2003
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Aerosp ATR-72-201
- Engine: Pwa PW124B
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Filter
- Condition: Contaminated
- Location: Fuel Pump
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, M
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CLIMB, ENGINE ITT ROSE AND ENGINE WAS UNRESPONSIVE TO TLA INPUT. ENGINE WAS SHUT DOWN AND AN UNEVENTFUL SINGLE ENGINE LANDING WAS MADE. POST EVENT EXAMINATION SHOWED THAT METERING VALVE OF THE HMU WAS JAMMED BY A PIECE OF EPOXY MATERIAL. BORE (DOWNSTREAM) SURFACE OF FUEL FILTER SHOWED AN LARGE DEPOSIT OF EPOXY, WHICH APPARENTLY WAS AN EXCESS OVERFLOW OF MATERIAL USED TO SECURE END CAPS TO BARREL OF FILTER.  FURTHER INVESTIGATION BY THE SUPPLIER OF THE PUMP ASSEMBLY HAS SHOWN THAT INCIDENT FILTER, WHILE MARKED TO BE VERY SIMILAR TO THAT OF SUPPLIER, WAS NOT, IN FACT, MADE BY SUPPLIER.  SUPPLIER HAVE ISSUED INSTRUCTIONS TO FIELD TO INSPECT PW100 FILTERS FOR POSSIBLE PRESENCE OF EPOXY IN BORE OF UNIT.
